Advertisement

Can pentamidine injections raise my blood sugar?

Yes. If you take pentamidine injections, your blood sugar may go up. You may notice symptoms of increased blood sugar such as nervousness, cold sweats, a clammy feeling, dizziness and weakness. This is thought to be caused by the toxic effect of pentamidine on pancreatic cells. Although this usually starts with a large release of insulin resulting in low blood sugar, repeated doses pf pentamidine can damage the pancreatic cells such that they can no longer release enough isulin resulting in high blood sugar. Talk to your doctor about your symptoms and how to regulate your blood sugar while taking pentamidine.

Continue Learning about Anti-Infective Agent

How effective is hydroxychloroquine for treating rheumatoid arthritis?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine has not been studied as much as other DMARDs. For people with RA, it seems to be ...
More Answers
What medications does hydroxychloroquine interact with?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking digoxin, hydroxychloroquine may not be a good option for you. This answer was ada...
More Answers
What side effects does hydroxychloroquine cause?
MediGuardMediGuard
Based on information from iGuard.org, a free medication monitoring service, 13% of patients experien...
More Answers
What is hydroxychloroquine?
Donna Hill Howes, RNDonna Hill Howes, RN
Hydroxychloroquine (Plaquenil) was developed to treat malaria, but was later found to be an effectiv...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.